Alert archive / Wisconsin / Tornado Warnings in 2025

Tornado Warning 18, NWS La Crosse, WI

June 26, 2025Juneau County, Monroe County, Vernon County, Wisconsin

NWS La Crosse, WI issued this tornado warning at Jun 26, 2025, 2:46 PM CDT for Juneau County, Monroe County, Vernon County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2025, 2:46 PM CDT (19:46 UTC)
Expired
Jun 26, 2025, 3:15 PM CDT
In force
29 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Juneau County, WI, Monroe County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WFUS53 KARX 261946
TORARX
WIC057-081-123-262015-
/O.NEW.KARX.TO.W.0018.250626T1946Z-250626T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
246 PM CDT Thu Jun 26 2025

The National Weather Service in La Crosse has issued a

* Tornado Warning for...
  Southwestern Juneau County in central Wisconsin...
  Northeastern Vernon County in southwestern Wisconsin...
  Southeastern Monroe County in west central Wisconsin...

* Until 315 PM CDT.

* At 245 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located near Hillsboro, or 18 miles southwest of 
  Mauston, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hillsboro around 250 PM CDT.
  Elroy and Wonewoc around 300 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Benders Corners, Trippville, Bartons Corners, Mount Tabor, Pleasant
Ridge, Lindina, and Union Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4364 9006 4364 9031 4355 9031 4356 9044
      4364 9054 4384 9025 4366 9002
TIME...MOT...LOC 1945Z 231DEG 20KT 4363 9038 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Naylor
3 follow-up statements
625 
WWUS53 KARX 261956
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
256 PM CDT Thu Jun 26 2025

WIC057-081-123-262015-
/O.CON.KARX.TO.W.0018.000000T0000Z-250626T2015Z/
Juneau WI-Vernon WI-Monroe WI-
256 PM CDT Thu Jun 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHWESTERN JUNEAU...NORTHEASTERN VERNON AND SOUTHEASTERN MONROE
COUNTIES...

At 256 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hillsboro, or 16 miles southwest of Mauston, moving
northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Wonewoc around 300 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Benders Corners, Trippville, Bartons Corners, Mount Tabor, Pleasant
Ridge, Lindina, and Union Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4364 9006 4364 9031 4355 9031 4368 9048
      4384 9025 4366 9002
TIME...MOT...LOC 1956Z 242DEG 18KT 4364 9031 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Naylor
209 
WWUS53 KARX 262006
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
306 PM CDT Thu Jun 26 2025

WIC081-123-262016-
/O.CAN.KARX.TO.W.0018.000000T0000Z-250626T2015Z/
Vernon WI-Monroe WI-
306 PM CDT Thu Jun 26 2025

...THE TORNADO WARNING FOR NORTHEASTERN VERNON AND SOUTHEASTERN
MONROE COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for central
Wisconsin.

&&

LAT...LON 4364 9031 4379 9031 4383 9024 4368 9005
      4364 9008
TIME...MOT...LOC 2006Z 228DEG 17KT 4368 9028 

$$

WIC057-262015-
/O.CON.KARX.TO.W.0018.000000T0000Z-250626T2015Z/
Juneau WI-
306 PM CDT Thu Jun 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHWESTERN JUNEAU COUNTY...

At 306 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wonewoc, or 12 miles southwest of Mauston, moving
northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Elroy and Wonewoc around 310 PM CDT.

Other locations impacted by this tornadic thunderstorm include Union
Center, Johnson Hill, Pleasant Ridge, Mullin Ridge, and Lindina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4364 9031 4379 9031 4383 9024 4368 9005
      4364 9008
TIME...MOT...LOC 2006Z 228DEG 17KT 4368 9028 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Naylor
913 
WWUS53 KARX 262014
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
314 PM CDT Thu Jun 26 2025

WIC057-262024-
/O.EXP.KARX.TO.W.0018.000000T0000Z-250626T2015Z/
Juneau WI-
314 PM CDT Thu Jun 26 2025

...THE TORNADO WARNING FOR SOUTHWESTERN JUNEAU COUNTY WILL EXPIRE AT
315 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for central
Wisconsin.

&&

LAT...LON 4364 9031 4379 9031 4383 9024 4368 9005
      4364 9008
TIME...MOT...LOC 2014Z 231DEG 20KT 4371 9024 

$$

Naylor

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 26, 12:55 PM CDT, 1 hour 51 minutes earlier. Its key messages:

  • Today, severe thunderstorms possible again this afternoon, with a few tornadoes & heavy rain as the primary threats. Please stay weather aware in case watches and warnings are issued for your area.
  • This weekend, another round of strong to severe storms possible Saturday night into Sunday.
  • Next week, drier conditions are expected across the region.
Area forecast discussion, Jun 26, 12:55 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1255 PM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Today, severe thunderstorms possible again this afternoon,
  with a few tornadoes & heavy rain as the primary threats.
  Please stay weather aware in case watches and warnings are
  issued for your area.

- This weekend, another round of strong to severe storms possible
  Saturday night into Sunday.

- Next week, drier conditions are expected across the region.

&&

.DISCUSSION...
Issued at 1246 PM CDT Thu Jun 26 2025

TODAY...the main concern this afternoon into this evening is the
another round of thunderstorms capable of producing a few tornadoes,
as well as heavy rain and the potential for flooding. Please stay
weather aware in case watches and warnings are issued for your area.

An upper level wave was located across the Missouri River Valley,
with precipitation downstream of the trough axis across the eastern
Dakotas and Minnesota. Late morning satellite imagery with a RAP
surface analysis showed a surface low approaching western Iowa, with
mostly clear skies and easterly winds ahead of it. A warm front was
becoming better defined near I-90, and this will set the stage for
another severe weather threat this afternoon.

By early this afternoon, instability around 2000 to 3000 j/kg will
be in place south of this warm front, and the aforementioned upper
level trough be enough lift to develop storms. In addition, the
veered wind profile along the warm front will be favorable for
rotating storms. Forecast sounding show nearly 300 m2/s2 of 0-2km
helicity, along with low cloud bases. The combination of instability
and wind shear should lead to at least a few storms capable of
producing tornadoes. The Storm Prediction Center has lifted the
severe weather outlook northward, and now the slight risk and
tornado threat are centered across the local area. In addition to
the severe threat, heavy rain will also accompany these storms, and
if storms were to track across the same region, then amounts in
excess of 3 inches would be possible. A flash flood watch was issued
for counties along and near I-90. The timing for these storms are
this afternoon and evening, with storms expected to be east of the
region by midnight tonight.

TONIGHT THROUGH TUESDAY...Rain will exit the region overnight, but
forecast soundings show low clouds lingering through Friday morning,
before clearing out later in the day as weak high pressure builds
across the region. On Friday night storms will develop over the
Dakotas, but they should fall part before the reach the tri-state
area. By Saturday, southerly flow will return across the region,
with hot and humid conditions expected over the weekend. Additional
thunderstorm chances are possible Saturday night, and again Sunday
into Sunday night. The instability and shear profiles would once
again support strong to severe storms.

Looking ahead, the current southwest flow of the jet stream will
transition to zonal flow this weekend, and eventually northwest flow
next week. That will bring in some drier air, with dewpoints, back
in the lower 60s. Temperatures will be slightly above the seasonal
average for early July, with highs in the lower 80s. This pattern
favors drier weather, but cant completely rule out and
precipitation, so have generally 10 to 20 percent chances in the
forecast.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1252 PM CDT Thu Jun 26 2025

Low ceilings continue with IFR at KRST while KLSE has scattered
out for the start of the period. A line of thunderstorms has
formed over southern Minnesota and will move through this
afternoon and evening, with IFR conditions within the heavier
rain and IFR ceilings on the backside of the rain overnight.
Light winds will be variable today given the passage of a low
pressure overhead, mainly from the east north of I-90 and SSW
to the south during the day and veering to the northwest
areawide overnight. A non-zero probability of some patchy BR
overnight after the rain exits. Surface winds remain 5-10 knots
so BR should be MVFR to hi-IFR at worst. IFR cigs will improve
to MVFR after sunrise Friday.

&&

.CLIMATE...
Issued at 415 AM CDT Thu Jun 26 2025

Daily Rainfall Records - June 26

La Crosse - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011

Rochester - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through late tonight for WIZ041>044-053>055.
MN...Flood Watch through late tonight for MNZ086>088-094>096.
IA...Flood Watch through late tonight for IAZ008>011.

&&

DISCUSSION...JRB
AVIATION...BPH
CLIMATE...Falkinham
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1020 AM CDT Thu Jun 26 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-271930-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1020 AM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms with tornadoes, damaging winds,
heavy rain, and localized flooding are possible this afternoon
into this evening. Any potential tornadoes are expected to be
weak and short lived, but an isolated stronger tornado could be
possible early this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible late Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar is scheduled for 2 PM today.

Kurz

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:18 PM CDTTornado Warning Tornado observedARXVernon27 min
Jun 25, 7:22 PM CDTSpecial Weather StatementARXMonroe23 min
Jun 25, 7:43 PM CDTSpecial Weather StatementARXVernon62 min
Jun 25, 8:23 PM CDTSpecial Weather StatementARXJuneau52 min
Jun 26, 8:10 AM CDTFlood WatchARXAdams, Crawford, Juneau, La Crosse, Monroe, Richland and 1 more16 hr
Jun 26, 10:29 AM CDTRiver Flood WarningARXJackson36 hr
Jun 26, 4:06 PM CDTSpecial Weather StatementARXLa Crosse, Trempealeau24 min
Jun 26, 4:30 PM CDTSpecial Weather StatementARXJackson, La Crosse30 min
Jun 26, 4:56 PM CDTSpecial Weather StatementARXJackson34 min
Jun 26, 5:23 PM CDTSpecial Weather StatementARXCrawford, Vernon37 min
Jun 26, 5:58 PM CDTSevere Thunderstorm WarningARXCrawford, La Crosse, Monroe, Richland, Vernon32 min
Jun 26, 6:16 PM CDTTornado WarningARXJuneau, Vernon14 min

Nearby

Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.